Help me before they put me in the hospital

Patient

Q: How to lower potassium when it's dangerously high

Symptoms:  Weakness Throwing up
Doctor

A:   Thank you for your question. If your potassium levels are dangerously high, you can experience life threatening heart dysfunction. For this reason, you need to go to your nearest emergency department where your heart will be monitored and you will placed on an intravenous solution containing a special compound which will bind to excess potassium in you blood and you will excrete it via the urine. You will also be placed on medications and other minerals to support the normal function of your heart. This is a medical emergency, and we encourage you to go to the emergency department as soon as you can.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: Hi, I have a skin rash/hives on my scalp, the back of my neck and ocassionally on the middle of my back since one an...

Q: I used the neti pot with batteries (force) for my nasal, it went straight up and came out the other side. But now I f...

Q: Had sore inside of nose, whenever scab would be removed it would bleed something terrible. I was at the dr. for anoth...

Q: I ordered a sofa off of the internet and i wouldnt receive it until February so I rented a couch from Rentacenter abo...

Q: I get nauseous if I have fluid/food in my stomach (or if bowels not empty) ... but only when I bend over/lift/move st...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews